Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2005, 5:30 PM CDT for Blaine County, Custer County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- May 7, 2005, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Custer County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 072231
SVRLBF
NEC009-041-072300-
/O.NEW.KLBF.SV.W.0095.050507T2230Z-050507T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT MAY 7 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUSTER COUNTY IN CENTRAL NEBRASKA
BLAINE COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 600 PM CDT
* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILBURN TO BROKEN BOW...OR ALONG A LINE EXTENDING
FROM 13 MILES SOUTHEAST OF BREWSTER TO BROKEN BOW...AND MOVING EAST
AT 25 MPH. ANOTHER SEVERE STORM WITH 60 MPH WINDS WILL MOVE INTO
SOUTHWEST CUSTER COUNTY DURING THIS TIME.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BERWYN BY 540 PM CDT
WEISSERT BY 545 PM CDT
WESTERVILLE BY 550 PM CDT
ANSLEY BY 555 PM CDT
COMSTOCK AND SARGENT BY 600 PM CDT
15 MILES SOUTH OF ARNOLD AROUND 545 PM CDT
LAT...LON 4207 10024 4108 10020 4105 9920 4173 9926
4172 9970 4208 9970
$$
CDC/HIRSCH1 follow-up statement
000
WWUS53 KLBF 072244
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT SAT MAY 7 2005
NEC009-041-072300-
/O.CON.KLBF.SV.W.0095.000000T0000Z-050507T2300Z/
CUSTER NE-BLAINE NE-
543 PM CDT SAT MAY 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
BLAINE AND CUSTER COUNTIES...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
SARGENT TO BROKEN BOW...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF TAYLOR TO BROKEN BOW...MOVING EAST AT 35 MPH.
ANOTHER SEVERE THUNDERSTORM WITH 60 MPH WINDS IS ENTERING SOUTHWEST
CUSTER COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
BROKEN BOW BY 535 PM CDT
BERWYN BY 545 PM CDT
ANSLEY...WEISSERT AND SARGENT BY 550 PM CDT
MASON CITY AND WESTERVILLE BY 555 PM CDT
COMSTOCK BY 600 PM CDT
LAT...LON 4207 10024 4108 10020 4105 9920 4173 9926
4172 9970 4208 9970
$$
CDC/HIRSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:47 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 7, 1:47 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 147 PM CDT SAT MAY 7 2005 .DISCUSSION... SEVERE WEATHER DISCUSSION...ATMOSPHERE SHOWING STRONG LINEAR SHEAR THIS AFTN. RICHER MOISTURE APPEARS TO BE LINED UP N-S VICINITY HIGHWAY 83. COLD FRONT WILL PUSH EAST TO NEAR KVTN-KLBF LINE THIS AFTERNOON WITH LINE OF THUNDERSTORMS DEVELOPING AND PUSHING SLOWLY EAST TONIGHT. LARGE HAIL IS THE PRIMARY CONCERN WITH FREEZING LEVEL AROUND 10KFT AGL. SUNDAY...WRAP AROUND CLOUDS AND SHRA AS THE H5 COLD POOL DRIFTS EAST ACROSS SD. MONDAY...SFC HIGH PRESSURE AND SHORT WAVE RIDGE PRODUCE DRY AND PARTLY CLOUDY SKIES. TUESDAY...ATM SETS UP FOR SUPERCELL STORMS DEVELOPING ACROSS THE NEB PANHANDLE IN THE AFTN. SFC LOW...H5 LOW...GOOD THETA E ADVECTION...TRIPLE PT VCNTY KIBM...GOOD DIRECTIONAL SHEAR. WEDNESDAY THROUGH SATURDAY...TIME HEIGHTS FOR GFS AND DGEX BOTH SHOW LOW LEVEL MOISTURE AND COLD AIR ALOFT PRODUCING COOL AND GENERALLY SHRA TYPE WEATHER. THE H5 LOW MOVES VERY SLOWLY EAST DURING THIS TIME FRAME SO FCST IS FOR SHRA WED AND THU. DRY FOR FRI AND SAT AS TYPICAL FCST UNCERTAINTIES DEVELOP. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 7, 2:50 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SAT MAY 7 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-081100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 251 PM CDT SAT MAY 7 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN NEBRASKA...SEVERE STORMS ARE LIKELY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA ON SUNDAY. WITH THE FRONT THROUGH CENTRAL NEBRASKA...THE RISK AREA IS ALONG AND EAST OF HIGHWAY 281. THEN FAIRLY QUIET WEATHER IS EXPECTED UNTIL TUESDAY NIGHT WHEN ANOTHER SYSTEM MOVES THROUGH THE PLAINS. THEN...THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CAN BE EXPECTED TONIGHT...MAINLY EAST OF A MERRIMAN TO IMPERIAL LINE...HOWEVER WEST ACTIVATION MAY BE REQUIRED TO THE WEST. SPOTTER ACTIVATION MAY ALSO BE REQUIRED TOMORROW AFTERNOON. MASEK
In the hours before
Local storm report, May 7, 4:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 40 N THEDFORD 42.56N 100.57W
05/07/2005 1.00 INCH CHERRY NE PUBLIC
&&
BYRDLocal storm report, May 7, 4:47 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 N BREWSTER 41.97N 99.87W
05/07/2005 0.88 INCH BLAINE NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, May 7, 4:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 7 S DICKENS 40.72N 100.99W
05/07/2005 2.75 INCH LINCOLN NE TRAINED SPOTTER
&&
BYRDLocal storm report, May 7, 5:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
511 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 NE JOHNSTOWN 42.61N 100.00W
05/07/2005 1.00 INCH BROWN NE TRAINED SPOTTER
&&
BYRDLocal storm report, May 7, 5:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 9 NNW ANSELMO 41.74N 99.93W
05/07/2005 1.00 INCH CUSTER NE TRAINED SPOTTER
&&
BYRDLocal storm report, May 7, 5:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 6 SE SPRINGVIEW 42.76N 99.67W
05/07/2005 0.75 INCH KEYA PAHA NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| May 6, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 32 min |
| May 6, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 22 min |
| May 6, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 60 min |
| May 6, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 22 min |
| May 6, 10:55 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 51 min |
| May 6, 11:41 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 64 min |
| May 7, 2:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| May 7, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| May 7, 3:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| May 7, 3:36 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 37 min |
| May 7, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 28 min |
| May 7, 3:48 PM CDT | Tornado Warning | LBF | Lincoln | 28 min |
| May 7, 3:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| May 7, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 37 min |
| May 7, 4:18 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 27 min |
| May 7, 4:20 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 25 min |
| May 7, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 37 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 7, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 48 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 43 min |
| May 7, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 30 min |
| May 7, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 49 min |
| May 7, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 41 min |
| May 7, 5:40 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 29 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.